Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some explicitly invertible Toeplitz operators on the quarter-plane


Author: James Radlow
Journal: Proc. Amer. Math. Soc. 66 (1977), 20-22
MSC: Primary 47B35; Secondary 32A10
DOI: https://doi.org/10.1090/S0002-9939-1977-0454716-9
MathSciNet review: 0454716
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A 2-variable Toeplitz operator T is invertible only under special conditions on its symbol t(z) = t(zx, zj). Here we make three additions to the known list of such special conditions and we construct explicit inverses in each of the three cases. The results are obtained by the use of a 2-variable Wiener-Hopf factorization of the symbol.


References [Enhancements On Off] (What's this?)

  • [1] R. G. Douglas, On the invertibility of a class of Toeplitz operators on the quarter-plane, Indiana Univ. Math. J. 21 (1972), 1031-1035. MR 0306961 (46:6082)
  • [2] R. G. Douglas and R. Howe, On the $ {C^\ast}$-algebra of Toeplitz operators on the quarter-plane, Trans. Amer. Math. Soc. 158 (1971), 203-217. MR 0288591 (44:5787)
  • [3] M. G. Kreîn, Integral equations on a half-line with kernel depending upon the difference of the arguments, Uspehi Mat. Nauk 13 (1958), no. 5 (83), 3-120; English transl., Amer. Math. Soc. Transl. (2) 22 (1962), 163-288. MR 21 # 1507. MR 0102721 (21:1507)
  • [4] V. A. Malysev, On the solution of discrete Wiener-Hopf equations in a quarter-plane, Dokl. Akad. Nauk SSSR 187 (1969), 1243-1246 = Soviet Math. Dokl. 10 (1969), 1032-1036. MR 0262858 (41:7463)
  • [5] -, Wiener-Hopf equations in a quadrant, discrete groups, and automorphic functions, Mat. Sb. 84 (1971), 499-525. MR 0283632 (44:862)
  • [6] S. J. Osher, On certain Toeplitz operators in two variables, Pacific J. Math. 34 (1970), 123-129. MR 0267408 (42:2310)
  • [7] I. B. Simonenko, Multidimensional discrete convolution operators, Math. Issled. (Kishinev) 3 (1968), 108-122. MR 0257763 (41:2412)
  • [8] Gilbert Strang, Toeplitz operators in a quarter-plane, Bull. Amer. Math. Soc. 76 (1970), 1303-1307. MR 0268698 (42:3595)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B35, 32A10

Retrieve articles in all journals with MSC: 47B35, 32A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0454716-9
Keywords: Toeplitz operator, symbol, two-variable Wiener-Hopf factorization, Fredholm operator
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society